MAUDE Adverse Event Report: SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, the patient underwent the osteosynthesis surgery for proximal humeral shaft fracture with the with multiloc humeral nail (mhn) system.During drilling of the distal hole, two (2) of the multiloc humeral nail interfered with im nails.The surgeon continued drilling with fine adjustments, and felt a little uncomfortable with the drill sleeve in question.The surgeon used another drill sleeve instead, and succeeded in drilling without any problem.The surgery was completed successfully within 30 minutes delay.This report involves one (1) 8.0mm/3.2mm drill.Sleeve 200mm.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the epoxy color code on drillsl 8/3.2 f/03.010.063 have peeled out partially.This could have happen due to part in service for a while.However, it does not impact the functionality of device and is irrelevant to complaint condition.The dimensional inspection was performed for the drillsl 8/3.2 f/03.010.063 and found within specification.The functional test on the device cannot be performed due to the absence of the mating device.The alleged complaint condition of misalignment issue cannot be confirmed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the drillsl 8/3.2 f/03.010.063.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: device history lot - a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/3.2MM DRILL SLEEVE 200MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12779199
Report Number8030965-2021-09395
Device Sequence Number17015538
Product Code LXH
UDI-Device Identifier07611819760912
UDI-Public07611819760912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.064
Device Lot Number9910371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 8/3.2 F/03.010.063; UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS: MULTILOC HUMERAL
Patient SexUnknown